We study the Dirichlet problem on a bounded convex domain of RN, with zero boundary data, for truncated Laplacians Pk±, which are degenerate elliptic operators, for k< N, defined by the upper and respectively lower partial sum of k eigenvalues of the Hessian matrix. We establish a necessary and sufficient condition (Theorem 1) in terms of the “flatness” of domains for existence of a solution for general inhomogeneous term. This result, in particular, shows that the strict convexity of the domain is sufficient for the solvability of the Dirichlet problem. The result and related ideas are applied to the solvability of the Dirichlet problem for the operator Pk+ with lower order term when the domain is strictly convex and the existence of principal eigenfunctions for the operator P1+. An existence theorem is presented with regard to the principal eigenvalue for the Dirichlet problem with zero-th order term for the operator P1+. A nonexistence result is established for the operator Pk+ with first order term when the domain has a boundary portion which is nearly flat. Furthermore, when the domain is a ball, we study the Dirichlet problem, with a constant inhomogeneous term and a possibly sign-changing first order term, and the associated eigenvalue problem.

Existence through convexity for the truncated Laplacians / Birindelli, I.; Galise, G.; Ishii, H.. - In: MATHEMATISCHE ANNALEN. - ISSN 0025-5831. - 379:(2021), pp. 909-950. [10.1007/s00208-019-01953-x]

Existence through convexity for the truncated Laplacians

Birindelli I.
;
Galise G.;
2021

Abstract

We study the Dirichlet problem on a bounded convex domain of RN, with zero boundary data, for truncated Laplacians Pk±, which are degenerate elliptic operators, for k< N, defined by the upper and respectively lower partial sum of k eigenvalues of the Hessian matrix. We establish a necessary and sufficient condition (Theorem 1) in terms of the “flatness” of domains for existence of a solution for general inhomogeneous term. This result, in particular, shows that the strict convexity of the domain is sufficient for the solvability of the Dirichlet problem. The result and related ideas are applied to the solvability of the Dirichlet problem for the operator Pk+ with lower order term when the domain is strictly convex and the existence of principal eigenfunctions for the operator P1+. An existence theorem is presented with regard to the principal eigenvalue for the Dirichlet problem with zero-th order term for the operator P1+. A nonexistence result is established for the operator Pk+ with first order term when the domain has a boundary portion which is nearly flat. Furthermore, when the domain is a ball, we study the Dirichlet problem, with a constant inhomogeneous term and a possibly sign-changing first order term, and the associated eigenvalue problem.
2021
truncated laplacians; dirichlet problem; convex domains; principal eigenvalue and eigenfunction; viscosity solutions
01 Pubblicazione su rivista::01a Articolo in rivista
Existence through convexity for the truncated Laplacians / Birindelli, I.; Galise, G.; Ishii, H.. - In: MATHEMATISCHE ANNALEN. - ISSN 0025-5831. - 379:(2021), pp. 909-950. [10.1007/s00208-019-01953-x]
File allegati a questo prodotto
File Dimensione Formato  
Birindelli_Existence-through-convexity_2021.pdf

accesso aperto

Tipologia: Versione editoriale (versione pubblicata con il layout dell'editore)
Licenza: Tutti i diritti riservati (All rights reserved)
Dimensione 523.95 kB
Formato Adobe PDF
523.95 kB Adobe PDF

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11573/1406935
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 11
  • ???jsp.display-item.citation.isi??? 11
social impact